Alert archive / Tennessee / Red Flag Warnings in 2022

Red Flag Warning 3, NWS Nashville, TN

October 14, 202215 counties in Tennessee

NWS Nashville, TN issued this red flag warning at Oct 14, 2022, 6:30 AM CDT for 15 counties in Tennessee. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2022, 6:30 AM CDT (11:30 UTC)
Expired
Oct 14, 2022, 7:00 PM CDT
In force
13 hr
Issued by
NWS Nashville, TN

Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Houston County, TN, Humphreys County, TN, Macon County, TN, Montgomery County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 27 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.5 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2630 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

208 
WWUS84 KOHX 141130
RFWOHX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Nashville TN
630 AM CDT Fri Oct 14 2022

...Dry and Windy Conditions Today...

.A Red Flag Warning is now in effect for several counties west of
the Cumberland Plateau and north of I-40. RH values will fall 
into the low 20s and winds will gust 25-30 mph this afternoon. 

TNZ005>009-023>030-059-062-141930-
/O.NEW.KOHX.FW.W.0003.221014T1130Z-221015T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Williamson-
Rutherford-
630 AM CDT Fri Oct 14 2022

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006,
007, 008, 009, 023, 024, 025, 026, 027, 028, 029, 030, 059, AND
062...

The National Weather Service in Nashville has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
until 7 PM CDT this evening.

* AFFECTED AREA...Fire Weather Zones 005 Stewart, 006 
  Montgomery, 007 Robertson, 008 Sumner, 009 Macon, 023 Houston, 
  024 Humphreys, 025 Dickson, 026 Cheatham, 027 Davidson, 028 
  Wilson, 029 Trousdale, 030 Smith, 059 Williamson and 062 
  Rutherford.

* WINDS...Southwest 5 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 22 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
213 
WWUS84 KOHX 141315
RFWOHX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Nashville TN
815 AM CDT Fri Oct 14 2022

...Dry and Windy Conditions Today...

.A Red Flag Warning is now in effect for several counties west of
the Cumberland Plateau and north of I-40. RH values will fall
into the low 20s and winds will gust 25-30 mph this afternoon.

TNZ005>009-023>030-059-062-150000-
/O.CON.KOHX.FW.W.0003.000000T0000Z-221015T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Williamson-
Rutherford-
815 AM CDT Fri Oct 14 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005,
006, 007, 008, 009, 023, 024, 025, 026, 027, 028, 029, 030, 059,
AND 062...

The National Weather Service in Nashville has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
until 7 PM CDT this evening.

* AFFECTED AREA...Fire Weather Zones 005 Stewart, 006 
  Montgomery, 007 Robertson, 008 Sumner, 009 Macon, 023 Houston, 
  024 Humphreys, 025 Dickson, 026 Cheatham, 027 Davidson, 028 
  Wilson, 029 Trousdale, 030 Smith, 059 Williamson and 062 
  Rutherford.

* WINDS...Southwest 5 to 15 mph with gusts up to 25 mph. 

* RELATIVE HUMIDITY...As low as 22 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this red flag warning went out at Oct 14, 6:00 AM CDT, 30 minutes earlier.

Area forecast discussion, Oct 14, 6:00 AM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
600 AM CDT Fri Oct 14 2022

...New AVIATION...

.SHORT TERM...
(Today through Saturday)
Issued at 250 AM CDT Fri Oct 14 2022

Sunny...dry and warmer today as surface high builds in. Southerly
winds today gusting to 20-25 or so MPH with low afternoon RH will
be a concern. Temperatures today will be around seasonal norms
and around 10 degrees warmer on Saturday. Overnight tonight will
be clear and above climatology. High clouds will stream in
tomorrow in advance of the next cold front.

&&

.LONG TERM...
(Saturday Night through next Friday)
Issued at 250 AM CDT Fri Oct 14 2022

The next front drops down from Canada on Sunday. Don/t expect rain
until close to 06Z on Sunday. It is worth noting what was SPC/s
Day 3, now Day 2...marginal has been pulled west and out of the
forecast area. Don/t have any rain on Saturday and this agrees
well with the neighbors. General thunder on Sunday. There could be
a few stronger storms Sunday with wind and hail as the main
concern. The rain leaves Sunday night making way for high
pressure and a change in air masses.

Highs on Monday post frontal will be in the 50s to lower 60s.
Monday night will have frost/freeze conditions...and then Tuesday
night will be the coldest night. Tuesday night lows will be in the
lower to middle 20s so this should end the growing season for
middle TN. Gradual warm up after this will temperatures
approaching climatology by Friday.

&&

.AVIATION...
(12Z TAFS)
Issued at 558 AM CDT Fri Oct 14 2022

Conditions will be VFR for the taf period. Winds will increase out
of the SW/SSW late this morning to around 10 kts with gusts this
afternoon up to 20 kts. The gusts will diminish this evening, but
winds will remain around 10 kts and slightly back toward the
south after 15/00z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      76  57  79  52 /   0   0  10  10
Clarksville    76  53  75  49 /   0   0   0  10
Crossville     65  49  71  48 /   0   0  10  10
Columbia       76  55  80  51 /   0   0  10  10
Cookeville     69  54  74  50 /   0   0  10  10
Jamestown      66  52  71  47 /   0   0  10  10
Lawrenceburg   73  54  80  51 /   0   0  10  10
Murfreesboro   75  56  80  50 /   0   0  10  10
Waverly        75  54  76  50 /   0   0  10  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...12
LONG TERM....12
AVIATION.....Reagan
Hazardous weather outlook, Oct 14, 3:24 AM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
324 AM CDT Fri Oct 14 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-150830-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
324 AM CDT Fri Oct 14 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Low afternoon RH values in the lower 20s and surface wind gusts of
20-25 mph will cause fire weather concerns today. Especially for
locations north of I-40 and west of the Cumberland Plateau.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Below freezing temperatures with widespread frost are possible
across most or all of Middle Tennessee on Tuesday and Wednesday
mornings.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

12

Nearby

Red Flag Warnings in Tennessee, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.